Alert archive / New Mexico / Red Flag Warnings in 2006
Red Flag Warning 33, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 16, 2006, 2:06 AM MDT. It took effect at Apr 16, 2006, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2006, 2:06 AM MDT (08:06 UTC)
- In effect from
- Apr 16, 2006, 10:00 AM MDT
- Expired
- Apr 16, 2006, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 160806 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 306 AM CDT SUN APR 16 2006 ...A RED FLAG WARNING HAS BEEN ISSUED SUNDAY FOR THE GUDADLUPE MOUNTAINS FOR 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...AND VERY HIGH FIRE DANGER... ...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MONDAY FOR THE GUADALUPE MOUNTAINS FOR 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITIES BELOW 15 PERCENT...AND VERY HIGH FIRE DANGER... .STRONG WESTERLY WINDS ARE EXPECTED SUNDAY IN THE GUADALUPE MOUNTAINS. ADDITIONALLY...RELATIVE HUMIDITY VALUES WILL AGAIN DROP INTO THE SINGLE DIGITS WITH UNSEASONABLY WARM TEMPERATURES. 20 FOOT WINDS ARE EXPECTED TO BE 20 TO 25 MPH WITH GUSTS TO NEAR 30. THIS WILL CONTINUE TO AID IN EXPLOSIVE FIRE GROWTH AND SPREAD. SIMILAR CONDITIONS ARE EXPECTED AGAIN ON MONDAY AHEAD OF ANOTHER UPPER LEVEL SYSTEM. TEMPERATURES ON MONDAY WILL BE SLIGHTLY WARMER THEN SUNDAY AS A MODEST UPWARD TREND BEGINS AGAIN. NMZ114-TXZ258-161615- /O.UPG.KMAF.FW.A.0029.060416T1600Z-060417T0200Z/ /O.NEW.KMAF.FW.W.0033.060416T1600Z-060417T0200Z/ /O.NEW.KMAF.FW.A.0030.060417T1600Z-060418T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 206 AM MDT SUN APR 16 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED AND IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. THE FIRE WEATHER WATCH FOR SUNDAY IS NO LONGER IN EFFECT. STRONG WESTERLY WINDS ARE EXPECTED TO DEVELOP ON SUNDAY AND MONDAY AFTERNOONS IN THE GUADALUPE MOUNTAINS. 20 FOOT WIND SPEEDS OF 20 TO 25 MPH...RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS...UNSEASONABLY WARM AFTERNOON TEMPERATURES...AND CONTINUED DROUGHT CONDITIONS...WILL HELP KEEP FIRE DANGER CONCERNS ELEVATED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
2 follow-up statements
000 WWUS84 KMAF 161942 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 242 PM CDT SUN APR 16 2006 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT FOR THE GUADALUPE MOUNTAINS FOR 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...AND VERY HIGH FIRE DANGER... ...A FIRE WEATHER WATCH HAS BEEN ISSUED MONDAY FOR THE GUADALUPE MOUNTAINS AND THE SOUTHEASTERN PLAINS OF NEW MEXICO FOR 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...AND VERY HIGH FIRE DANGER... .STRONG WESTERLY WINDS WILL PERSIST THROUGH EARLY THIS EVENING ACROSS THE GUADALUPE MOUNTAINS. RELATIVE HUMIDITY WILL BE EXTREMELY LOW...WITH VALUES IN THE SINGLE DIGITS. THESE CONDITIONS WILL CONTINUE TO AID IN EXPLOSIVE FIRE GROWTH AND SPREAD. SIMILAR CONDITIONS ARE EXPECTED AGAIN MONDAY ACROSS THE GUADALUPE MOUNTAINS AND THE ADJACENT SOUTHEAST NEW MEXICO PLAINS AS CONTINUED WINDY AND VERY WARM CONDITIONS COMBINE WITH VERY DRY AIR TO MAINTAIN FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. NMZ114-TXZ258-170200- /O.CON.KMAF.FW.W.0033.000000T0000Z-060417T0200Z/ /O.CON.KMAF.FW.A.0030.060417T1600Z-060418T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 142 PM MDT SUN APR 16 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. WEST TO SOUTHWEST 20 FOOT WINDS OF 20 TO 25 MPH...WILL COMBINE WITH RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS...UNSEASONABLY WARM AFTERNOON TEMPERATURES...AND CONTINUED DROUGHT CONDITIONS TO PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. WEST TO SOUTHWEST 20 FOOT WINDS BETWEEN 20 AND 35 MPH ARE EXPECTED MONDAY ALONG WITH EXTREMELY LOW RELATIVE HUMIDITY...AND VERY HIGH FIRE DANGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NMZ115-170200- /O.EXA.KMAF.FW.A.0030.060417T1600Z-060418T0200Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 142 PM MDT SUN APR 16 2006 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. SOUTHWESTERLY 20 FOOT WINDS ARE EXPECTED TO INCREASE TO 20 TO 25 MPH WITH A FEW HIGHER GUSTS MONDAY AFTERNOON. THESE WINDS WILL COMBINE WITH EXTREMELY LOW RELATIVE HUMIDITY...UNSEASONABLY WARM AFTERNOON TEMPERATURES...AND CONTINUED DROUGHT CONDITIONS TO PROMOTE FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS84 KMAF 170209 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 909 PM CDT SUN APR 16 2006 ...THE RED FLAG WARNING FOR THE GUADALUPE MOUNTAINS HAS EXPIRED... ...A FIRE WEATHER WATCH HAS BEEN ISSUED MONDAY FOR THE GUADALUPE MOUNTAINS AND THE SOUTHEASTERN PLAINS OF NEW MEXICO FOR 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...AND VERY HIGH FIRE DANGER... .STRONG WESTERLY WINDS AND VERY WARM CONDITIONS ARE EXPECTED TO RETURN MONDAY OVER THE GUADALUPE MOUNTAINS AS WELL AS THE ADJACENT PLAINS OF SOUTHEAST NEW MEXICO. AFTERNOON RELATIVE HUMIDITIES WILL DROP INTO THE SINGLE DIGITS. THESE WEATHER CONDITIONS WILL RESULT IN FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. NMZ114-TXZ258-171215- /O.EXP.KMAF.FW.W.0033.000000T0000Z-060417T0200Z/ /O.CON.KMAF.FW.A.0030.060417T1600Z-060418T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 809 PM MDT SUN APR 16 2006 ...RED FLAG WARNING HAS EXPIRED... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. WEST TO SOUTHWEST 20 FOOT WINDS BETWEEN 20 AND 35 MPH ARE EXPECTED MONDAY ALONG WITH EXTREMELY LOW RELATIVE HUMIDITY...AND VERY HIGH FIRE DANGER. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NMZ115-171215- /O.CON.KMAF.FW.A.0030.060417T1600Z-060418T0200Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 809 PM MDT SUN APR 16 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. SOUTHWESTERLY 20 FOOT WINDS ARE EXPECTED TO INCREASE TO 20 TO 25 MPH WITH A FEW HIGHER GUSTS MONDAY AFTERNOON. THESE WINDS WILL COMBINE WITH EXTREMELY LOW RELATIVE HUMIDITY...UNSEASONABLY WARM AFTERNOON TEMPERATURES...AND CONTINUED DROUGHT CONDITIONS TO PROMOTE FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 05
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 16, 1:45 AM MDT, 21 minutes earlier.
Area forecast discussion, Apr 16, 1:45 AM MDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
245 AM CDT SUN APR 16 2006
.SHORT TERM...
WARM TEMPS WILL CONTINUE TODAY EVEN THOUGH A WEAK FRONT WILL MOVE
THROUGH THE AREA THIS MORNING. OTHER THAN A SUBTLE WIND DIRECTION
CHANGE...ALL THE FRONT WILL EFFECTIVELY DO IS KEEP AFTERNOON HIGHS
FROM REACHING RECORD VALUES. EXPECT MOST LOCATIONS TO BE IN THE MID
90S WITH HIGHER ELEVATION IN THE UPPER 80S. A FEW LOCATIONS CLOSER
TO THE RIO GRANDE...AND THE UPPER TRANS PECOS...MAY HIT THE UPPER
90S. OVERNIGHT LOWS WILL ALSO REMAIN QUITE MILD FOR THIS TIME OF
YEAR...WITH UPPER 50S AND LOWER 60S FOR THE MAJORITY OF THE FORECAST
AREA.
WINDS WILL HAVE A STRONG WESTERLY COMPONENT TODAY AS THE UPPER
LEVELS REMAIN VERY ZONAL OVER THE SOUTHERN PORTION OF THE CONUS.
MOISTURE WILL AGAIN BE LACKING...ALLOWING RH VALUES TO AGAIN DROP
INTO THE SINGLE DIGITS FOR MOST OF THE FORECAST AREA. HIGH FIRE
DANGER WILL CONTINUE TO BE A CONCERN ON SUNDAY.
.LONG TERM...
HEIGHTS ALOFT WILL BEGIN TO DECREASE ON MONDAY AS A DEEPENING
MID/UPPER LEVEL TROUGH OVER THE PACIFIC NORTHWEST PER WATER VAPOR
IMAGERY PROGRESSES EASTWARD THROUGH THE INTERMOUNTAIN WEST ON MONDAY
AND INTO THE CENTRAL/NORTHERN PLAINS ON TUESDAY AND WEDNESDAY.
THIS UPPER LEVEL FEATURE WILL SEND A STRONGER COLD FRONT THROUGH
THE AREA LATE TUESDAY. PRECEEDING THIS COLD FRONT... HOT AND DRY
CONDITIONS WILL PERSIST ACROSS THE PLAINS ON MONDAY AND TUESDAY
WITH TEMPERATURES EXPECTED TO AGAIN RIVAL RECORD HIGHS ON MONDAY.
MEANWHILE...BREEZY WINDS...LOW RELATIVE HUMIDITIES AND AN
INCREASED/FROTHY HAINES INDEX OF FIVE WILL HEIGHTEN FIRE WEATHER
CONCERNS ACROSS THE GUADALUPE MOUNTAINS ON MONDAY AND TUESDAY.
BEHIND THE COLD FRONT...LOW LEVEL WINDS WILL GRADUALLY VEER AROUND
TO SOUTHEASTERLY BY THURSDAY...ALLOWING GULF MOISTURE TO RETURN
AND INCREASE THUNDERSTORM CHANCES ALONG THE DRYLINE LATE THURSDAY
AFTERNOON AND THURSDAY EVENING. A DEVELOPING RETURN FLOW
WARM/MOIST ADVECTION PATTERN WILL CONTINUE INCREASED THUNDERSTORM
CHANCES INTO THURSDAY NIGHT AND POSSIBLY THROUGH FRIDAY.
&&
.FIRE WEATHER...
FIRE WEATHER CONCERNS WILL REMAIN ELEVATED ON SUNDAY AS TEMPERATURES
REMAIN ROUGHLY 10 DEGREES WARMER THAN CLIMATE NORMS. RH VALUES ARE
AGAIN EXPECTED TO DROP INTO THE SINGLE DIGITS AS BREEZY WESTERLY
WINDS REMAIN OVER MUCH OF THE FORECAST AREA WITH STRONGER WINDS
FORECAST FOR THE GUADALUPE MOUNTAINS. THE FIRE WEATHER WATCH FOR
THE GUADALUPE MOUNTAINS WILL BE UPGRADED TO A RED FLAG WARNING WITH
THIS MORNINGS PACKAGE. AT THIS TIME...THIS IS THE ONLY AREA EXPECTED
TO BE ABOVE CRITERIA FOR AN EXTENDED AMOUNT OF TIME...ALTHOUGH OTHER
LOCATIONS COULD BRIEFLY HIT IT THROUGHOUT THE AFTERNOON. EXPECT
CONDITIONS TO IMPROVE SHORTLY AFTER SUNSET.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 94 60 95 60 / 0 0 0 0
CARLSBAD NM 93 59 94 58 / 0 0 0 0
DRYDEN TX 98 67 98 67 / 0 0 0 0
FORT STOCKTON TX 94 64 96 62 / 0 0 0 0
GUADALUPE PASS TX 85 58 84 57 / 0 0 0 0
HOBBS NM 92 58 91 59 / 0 0 0 0
MARFA TX 85 48 88 49 / 0 0 0 0
MIDLAND INTL AIRPORT TX 92 61 94 59 / 0 0 0 0
ODESSA TX 92 61 94 62 / 0 0 0 0
WINK TX 98 58 99 55 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 10 AM MDT SUNDAY TO 8 PM MDT SUNDAY
FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
FIRE WEATHER WATCH FROM 10 AM CDT MONDAY TO 8 PM MDT MONDAY FOR
THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...FIRE WEATHER WATCH FROM 11 AM CDT MONDAY TO 9 PM CDT MONDAY FOR
THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM 11 AM CDT SUNDAY TO 9 PM CDT SUNDAY FOR
THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.
&&
13/01Hazardous weather outlook, Apr 16, 1:53 AM MDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 253 AM CDT SUN APR 16 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-170800- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 253 AM CDT SUN APR 16 2006 /153 AM MDT SUN APR 16 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS ARE AGAIN EXPECTED IN THE GUADALUPE MOUNTAINS TODAY. WHILE NOT EXPECTED TO BE ABOVE WARNING CRITERIA...THEY COULD STILL BE PROBLEMATIC FOR THOSE DRIVING HIGH PROFILE VEHICLES THROUGH THE AREA. IN ADDITION...THE INCREASED WINDS...WARM TEMPERATURES... AND LOW RELATIVE HUMIDITY VALUES WILL KEEP THE FIRE DANGER CONCERNS ELEVATED. RAPID GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRE THAT IS INITIATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG SOUTHWESTERLY WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN ELEVATED FIRE DANGER ACROSS THE GUADALUPE MOUNTAINS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 2:06 AM MDT | Fire Weather Watch | MAF | 24 hr |
Nearby
Red Flag Warnings in New Mexico, 2006Red Flag Warnings in Texas, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.